MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR CURVED CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the alignment guide holder broke.This was found during set up / inspection.No surgery or patient involvement.
 
Additional Manufacturer Narrative
A bhr curved cup introducer (90128257, s08003095) was received for investigation.It was reported that the alignment guide holder broke.A visual inspection was performed.Marks and scratches were noted across the whole length of the instrument, consistent with repeated surgical use.The part of the introducer that mates with the x-bar has broken off at the welds.This confirms the reported complaint.A review of the complaint history for the bhr cup introducer was performed using part and batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified for the batch.Similar complaints have been identified for the part.Due to the age of the instrument, and as the manufacturer is out of business, the production records could not be retrieved or reviewed for the instrument reportedly involved in this incident.However, all the released instruments involved would have met manufacturing specifications at the time of production.This instrument had a lifespan of 12+ years and it is unknown how many surgical cycles it was involved in during this time.Based on the available information and the returned instrument the probable root cause is an end of life problem.If further information is received then the complaint will be reopened and investigated.No corrective or preventative actions have been initiated as a result of the performed investigation.The instrument will be retained at aurora uk as it cannot be repaired.

Brand Name
BHR CURVED CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11072446
Report Number3005975929-2020-00517
Device Sequence Number19648509
Product Code NXT
UDI-Device Identifier03596010533791
UDI-Public03596010533791
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128257
Device Catalogue Number90128257
Device Lot NumberS08003095
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1